Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 247, NWS Raleigh, NC

August 21, 2007Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2007, 4:37 PM EDT for Guilford County, North Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 4:37 PM EDT (20:37 UTC)
Expired
Aug 21, 2007, 5:30 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:45 PM EDTTSTM WND DMGStokesdale, NCTREES DOWN OF UNKNOWN DIAMETER ALONG WITH POWER LINES. LOCAL FIRE DEPTS RESPONDING.
Aug 21, 5:25 PM EDTTSTM WND DMGGreensboro, NCLAW ENFORCEMENT REPORT OF TREES DOWN NEAR THE INTERSECTION OF MEADOWVIEW AND RANDLEMAN ROADS. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:12 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 212037
SVRRAH
NCC081-212130-
/O.NEW.KRAH.SV.W.0247.070821T2037Z-070821T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF COLFAX...OR ABOUT OVER
  BELEWS CREEK...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 60 MPH ARE
  LIKELY WITH THIS STORM

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOKESDALE AND COLFAX AROUND 445 PM...
  SUMMERFIELD AROUND 455 PM...
  LAKE TOWNSEND AROUND 510 PM...
  MONTICELLO AROUND 520 PM...
  MCLEANSVILLE AROUND 525 PM...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3594 8004 3623 8003 3624 8002 3626 8002
      3626 7997 3625 7996 3625 7954 3592 7955
TIME...MOT...LOC 2037Z 274DEG 26KT 3620 8007

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 212052
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE AUG 21 2007

NCC081-212130-
/O.CON.KRAH.SV.W.0247.000000T0000Z-070821T2130Z/
GUILFORD NC-
451 PM EDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR GUILFORD COUNTY...

AT 448 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH 
DAMAGING WINDS LOCATED NEAR STOKESDALE...OR ABOUT 9 MILES SOUTHEAST 
OF BELEWS CREEK...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE TOWNSEND BY 500 PM EDT
  MONTICELLO BY 505 PM EDT
  6 MILES NORTH OF MCLEANSVILLE BY 510 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT KNOCKED 
DOWN TREES AND POWERLINES IN STOKESDALE. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR THE TRIAD AREA.

LAT...LON 3594 8004 3623 8003 3624 8002 3626 8002
      3626 7997 3625 7996 3625 7954 3592 7955
TIME...MOT...LOC 2051Z 271DEG 37KT 3620 7987

$$

VINCENT
000 
WWUS52 KRAH 212135
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT TUE AUG 21 2007

NCC081-212145-
/O.EXP.KRAH.SV.W.0247.000000T0000Z-070821T2130Z/
GUILFORD NC-
535 PM EDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY HAS EXPIRED 
AT 530 PM EDT...

STORMS WILL CONTINUE TO AFFECT GUILFORD COUNTY THROUGH 615 PM THIS 
AFTERNOON. VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH CAN BE 
EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR THE TRIAD AREA.

LAT...LON 3594 8004 3623 8003 3624 8002 3626 8002
      3626 7997 3625 7996 3625 7954 3592 7955
TIME...MOT...LOC 2052Z 271DEG 37KT 3620 7986

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:15 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 21, 3:15 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE AUG 21 2007

.SYNOPSIS...AN UPPER LEVEL WAVE ASSOCIATED WITH THE REMNANTS OF
TROPICAL CYCLONE ERIN WILL CROSS CENTRAL NORTH CAROLINA THIS
EVENING AND EARLY TONIGHT...BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SFC ANALYSIS THIS AFTERNOON SHOWS A THERMAL BOUNDARY ASSOC/W
DIFFERENTIAL HEATING FROM PERVASIVE LOW STRATUS THIS MORNING ACROSS
CENTRAL/SOUTHERN VA. TEMPS SOUTH OF THE BOUNDARY WERE IN THE UPPER
90S...WHILE TEMPS NORTH OF THE BOUNDARY IN CENTRAL VA WERE IN THE
UPPER 70S TO LOWER 80S. THE TRUE WEDGE FRONT SEEMS TO HAVE RETREATED
NORTH AND IS NOW LOCATED IN NORTHERN VA. A SFC TROUGH AXIS WAS
LOCATED ACROSS THE PORTIONS OF NC/VA. DEWPOINTS ACROSS NORTH
CAROLINA WERE IN THE LOWER 60S (WEST) TO UPPER 60S (EAST). ALOFT...A
SHORTWAVE/VORTMAX ASSOC/W THE REMNANTS OF TS ERIN WAS LOCATED OVER
EASTERN KENTUCKY THIS AFTERNOON. THIS FEATURE SHOWS UP ON RAOB
ANALYSIS...RUC H5 HEIGHT/VORT FIELDS...AND IN WV IMAGERY WHICH CAN
BE USED TO CLEARLY TRACE THIS FEATURE BACK OVER OK/MO AS ERINS
REMNANTS.

FOR THIS AFTERNOON...A FEW THINGS HAVE CHANGED COMPARED TO
YESTERDAY. THE MOST NOTICEABLE CHANGE IS THAT WE WILL HAVE SOME GOOD
UPPER LEVEL SUPPORT IN THE FORM OF A SHORTWAVE ASSOC/W THE REMNANTS
OF TS ERIN CROSSING INTO THE AREA LATER THIS EVENING. THIS UPPER
LEVEL FEATURE IS CURRENTLY FORCING SHOWERS/STORMS OVER EASTERN KY
AND THE NC/VA MOUNTAINS...AND THE LATEST RUC MODEL RUN SHOWS THE
SHORTWAVE AND ASSOC 20-25/S VORT ADVECTING INTO W/SW VIRGINIA AND
NORTHWEST NC BY 00Z THIS EVENING...AND THROUGH THE AREA BY 06Z.
GFS/NAM BUFR AND RUC40 FCST SOUNDINGS ALL SHOW AN AIRMASS THAT IS
MORE UNSTABLE THAN YESTERDAY...WITH AFTERNOON PWAT VALUES IN THE
1.50-2.00 RANGE. IN FACT...THE 12Z GSO SOUNDING THIS MORNING HAD A
33F DEWPOINT AT 700MB...IN CONTRAST TO A 14F DEWPOINT AT 700MB 12Z
YESTERDAY. ALTHOUGH SFC DEWPOINTS HAVE CRASHED AGAIN THIS AFTERNOON
INTO THE LOWER 60S...SOME PORTIONS OF THE COASTAL PLAIN WILL LIKELY
SEE DEWPOINTS REMAIN IN THE UPPER 60S TO NEAR 70F. EVEN WITH
DEWPOINTS IN THE LOWER 60S...ALL THE FCST MODELS MENTIONED SHOW
AFTERNOON SFC BASED CAPE VALUES AROUND 1500 J/KG WITH STEEP DRY
ADIABATIC LAPSE RATES UP TO 750-700 MB. OBVIOUSLY IF DEWPOINTS ARE
HIGHER...THIS VALUE GOES UP AND IF DEWPOINTS ARE LOWER...THIS VALUE
GOES DOWN.

BEST CHANCE FOR CONVECTION THIS EVENING WILL BE IN NORTHERN PORTIONS
OF THE CWA AFTER 20Z...CLOSER TO THE TRACK OF THE UPPER LEVEL
SHORTWAVE/VORT WHICH WILL CROSS THROUGH CENTRAL NC AFTER 00Z THIS
EVENING. CONVECTION CURRENTLY FIRING ALONG THE FOOTHILLS AND
MOUNTAINS WILL ADVECT EASTWARD TOWARD THE VA/NC PIEDMONT VIA 30KT
MID-LEVEL WESTERLY FLOW. HAVE UPPED POPS TO LIKELY IN THE NW
PIEDMONT THE REST OF THIS AFTERNOON...WITH THE BETTER CHANCES
OVERALL IN THE NORTH AND LOWER CHANCES IN THE SOUTH...CONTINUING
AFTER SUNSET AS THE UPPER LEVEL WAVE SWINGS THROUGH. WITH STEEP
LOW-LEVEL LAPSE RATES FROM THE SFC THROUGH 750MB...INVERTED-V
SOUNDING PROFILES...AND 30KT MID LEVEL FLOW...DAMAGING WINDS APPEAR
TO BE THE PRIMARY SEVERE THREAT WITH ANY CONVECTION THAT DEVELOPS
THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
900 PM FOR THE NW PIEDMONT...AND AN ADDITIONAL WATCH MAY BE NEEDED
FOR AREAS TO THE EAST LATER THIS AFT/EVE. WILL TAPER POPS OFF FROM
WEST TO EAST BEHIND THE UPPER LEVEL WAVE DURING THE OVERNIGHT
PERIOD. LOW TEMPS WILL BE IN THE LOWER/MID 70S. -VINCENT

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
BOTH THE GFS/NAM SHOW SFC RIDGING ASSOC/W HIGH PRESSURE IN NEW
ENGLAND CONTINUING TO EXTEND SOUTHWARD INTO NORTHERN VA. THE NAM
APPEARS MORE AGGRESSIVE IN TRYING TO BRING THE SFC RIDGING AND ASSOC
COLD POOL FURTHER SOUTH INTO SOUTHERN VA DURING THE DAY WED...AND
EVEN INTO NORTHERN NC WED NIGHT AND THU MORNING. THE UPPER LEVEL
RIDGE WILL REMAIN CENTERED OVER THE DEEP SOUTH WED...AND THE HIGHEST
THICKNESSES WILL REMAIN IN SOUTH/SW PORTIONS OF THE CWA.
THEREFORE...THE WARMEST MAX TEMPS ON WED WILL LIKELY BE IN S/SW
PORTIONS OF THE AREA...IN THE UPPER 90S TO NEAR 100F...AND THE
LOWEST WILL BE IN NORTHEAST PORTIONS OF THE CWA...WHERE A BLEND OF
MAV/MET GUIDANCE YIELDS HIGH TEMPS IN THE LOWER 90S. AS FAR AS
PRECIP IS CONCERNED...BOTH THE GFS/NAM DO SHOW AN UPPER LEVEL WAVE
DROPPING THROUGH CENTRAL NC IN NW FLOW ALOFT WED AFTERNOON...AND
FCST SOUNDINGS SHOW HIGH PWAT VALUES (1.75-2.00) AND AROUND 1500
J/KG OF SFC BASED INSTABILITY EVEN IF DEWPOINTS FALL INTO THE LOWER
60S...THEREFORE...WILL ADD A SLIGHT CHANCE OF SHOWERS/STORMS TO THE
FORECAST WED AFTERNOON THROUGH WED NIGHT. -VINCENT

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MID LEVEL RIDGING PERSISTS THROUGH THE PERIOD OVER THE SOUTHEAST AND
TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL RAINFALL.
AFTERNOON TEMPERATURES OF 90 TO 97 THURSDAY AND 96 TO 101 FORECAST
FRIDAY BEFORE A SLOW COOLING TREND DROPS HIGHS TO NORMAL TUESDAY.
HOWEVER WITH ABOVE MENTIONED RIDGING IN PLACE...CONFIDENCE IN THIS
COOLING TREND IS NOT HIGH.

THE GFS MODEL FORECAST OF A WEAK TROUGH DROPPING DOWN THE BACK SIDE
OF THE MID LEVEL RIDGE INTO NORTH CAROLINA IS SUSPECT AND WILL
IGNORE THIS FEATURE AT THIS TIME.

WITH THE MID LEVEL RIDGE TO OUR WEST...THERE IS THE POTENTIAL FOR
SOME EAST TO SOUTHEAST FLOW INTO CENTRAL NORTH CAROLINA PERHAPS
INCREASING MOISTURE ENOUGH TO BRING CLIMATOLOGICAL RAIN CHANCES TO
THE AREA LATE IN THE WEEK. HOWEVER WILL CONTINUE TO PLAY THIS
CONSERVATIVE AND RESPECT THE DROUGHT AND BE PESSIMISTIC FOR THE TIME
BEING. -RLH

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
BROKEN LINE OF CONVECTION CROSSED THE MOUNTAINS IN THE EARLY
AFTERNOON. WILL MONITOR THE PROGRESS OF THE LINE BUT IT DOES LOOK
LIKE THIS LINE WILL HOLD TOGETHER AND CROSS CENTRAL NORTH CAROLINA
DURING THE LATE AFTERNOON AND EVENING. HAVE ADDED CUMULONIMBUS TO
THE WESTERN SITES AND WILL MONITOR THE FORECAST FOR THE EASTERN
SITES AS FAR AS SUNSET AND ITS AFFECT ON CONVECTION.

OTHER THAN IN THE VICINITY OF CONVECTION CEILINGS SHOULD BE VFR.

A WETTING RAIN WILL LIKELY PRODUCE SOME MORNING FOG. HAVE ADDED THIS
THREAT TO THE WEST BUT WILL REEVALUATE THE WEST WITH THE NEXT
REGULAR FORECAST PACKAGE.

&&

.CLIMATE...
HERE ARE THE RECORD HIGHS FOR TODAY THROUGH FRIDAY:

RDU-
AUG 21: 101 IN 1983
AUG 22: 101 IN 1983
AUG 23: 103 IN 2002
AUG 24: 100 IN 2002

GSO-
AUG 21: 100 IN 1983
AUG 22: 100 IN 1983
AUG 23: 99 IN 1983
AUG 24: 98 IN 1968

THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL ARE NOT
NOT EXPECTED TO SEE ANY SIGNIFICANT IMPROVEMENT THROUGH THE 7 DAY
FORECAST AS THERE REMAINS NO APPARENT WEATHER FEATURE TO SUPPORT
WIDESPREAD RAINFALL. AS OF AUGUST 20TH...THE MONTH TO DATE RAINFALL
AT GSO AND RDU IS 0.34 AND 0.26 RESPECTIVELY. THIS WILL RESULT IN
SIGNIFICANT AUGUST RAINFALL DEFICITS LEADING INTO THE LAST WEEK OF
AUGUST AND A STRONG LIKELIHOOD OF BEING ONE OF THE DRIEST AUGUSTS ON
RECORD.

LISTED BELOW IS THE DRIEST AUGUST AT GSO AND RDU ON
RECORD.

TOP 5 DRIEST AUGUSTS ON RECORD.

        GSO              RDU
    (SINCE 1928)     (SINCE 1944)

1)  0.71/1972         0.81/1950
2)  1.13/1979         1.01/1997
3)  1.19/1962         1.13/1984
4)  1.40/1932         1.31/1956
5)  1.44/1983         1.52/1976

HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH
ACROSS CENTRAL NORTH CAROLINA. IN FACT... IF WE EXPERIENCE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE MONTH RDU WOULD BREAK THE
RECORD FOR THE WARMEST AUGUST ON RECORD... AND GSO WOULD FALL A
TENTH OF A DEGREE SHORT OF THE WARMEST AUGUST ON RECORD. HOWEVER...
TEMPERATURES THROUGH THE END OF AUGUST LOOK TO BE AT OR ABOVE
NORMAL. THUS... THE RECORDS LISTED BELOW ARE LIKELY TO FALL.

THE CURRENT MEAN AVERAGE TEMPERATURE AT RDU AND GSO AS OF AUGUST
20TH IS 84.4F AND 83.6F RESPECTIVELY.

TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD.

        GSO              RDU
    (SINCE 1929)     (SINCE 1944)

1)  80.0/1975         80.6/1995
2)  79.7/1988         80.5/2006
3)  79.4/2006         80.3/1988
4)  79.4/1995         80.2/2005
5)  79.3/2005         80.0/1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...RLH
AVIATION...RLH
CLIMATE...CBL
Hazardous weather outlook, Aug 21, 3:11 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE AUG 21 2007

NCZ007>011-024>028-040>043-073>078-083>086-088-089-221915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
311 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

A LINE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF NORTH CAROLINA
THIS AFTERNOON IS EXPECTED TO MOVE EAST INTO CENTRAL AND SOUTHERN
NORTH CAROLINA THROUGH THE EVENING HOURS. A FEW OF THESE STORMS
HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO
FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

NCZ021>023-038-039-221915-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
311 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   SEVERE THUNDERSTORM WATCH.

A LINE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF NORTH CAROLINA
EARLY THIS AFTERNOON IS EXPECTED TO MOVE EAST ACROSS THE
NORTHWEST PIEDMONT AND TRIAD AREA THROUGH 600 PM. SOME OF THESE
STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREAT
OF DAMAGING DOWNBURST WINDS. ALL OF THE THUNDERSTORMS WILL PRODUCE
VERY HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO
FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

In the hours before

Special weather statement, Aug 21, 3:18 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT TUE AUG 21 2007

NCZ021>023-038-039-073-074-212115-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY-
315 PM EDT TUE AUG 21 2007

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF THE
PIEDMONT TRIAD REGION BETWEEN 430 PM AND 700 PM...

AT 318 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG THE BLUE RIDGE MOUNTAINS... MOVING EAST AT 35
MPH. THIS LINE OF THUNDERSTORMS IS EXPECTED TO AFFECT THE WILKESBORO
AND MOUNT AIRY AREAS BETWEEN 330 PM AND 430 PM. IF THE LINE HOLDS
TOGETHER... IT WILL AFFECT THE WINSTON-SALEM AND FORSYTH COUNTY AREA
BETWEEN 430 PM AND 530 PM.

FREQUENT LIGHTNING AND STRONG GUSTY WINDS WILL BE THE MAIN WEATHER
HAZARDS WITH THIS LINE OF STORMS.

SEEK SHELTER INDOORS... INSIDE A STURDY BUILDING WHEN THUNDER IS
FIRST HEARD.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHWEST PIEDMONT
REGION THROUGH 900 PM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIAL FOR THE LATEST
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:38 AM EDTRed Flag WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more8 hr
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningRAHForsyth53 min
Aug 21, 4:41 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Aug 21, 5:10 PM EDTSevere Thunderstorm WarningRAHRandolph95 min
Aug 21, 5:16 PM EDTSevere Thunderstorm WarningRAHAlamance59 min
Aug 21, 5:18 PM EDTSevere Thunderstorm WarningRAHPerson57 min
Aug 21, 5:21 PM EDTSevere Thunderstorm WarningRAHStanly54 min
Aug 21, 5:32 PM EDTSevere Thunderstorm WarningRAHMontgomery73 min
Aug 21, 5:32 PM EDTSevere Thunderstorm WarningRAHGranville58 min
Aug 21, 5:41 PM EDTSevere Thunderstorm WarningRAHGuilford23 min
Aug 21, 5:41 PM EDTSevere Thunderstorm WarningRAHChatham64 min
Aug 21, 5:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange56 min
Aug 21, 5:54 PM EDTSevere Thunderstorm WarningRAHAnson51 min
Aug 21, 5:54 PM EDTSevere Thunderstorm WarningRAHMoore66 min
Aug 21, 5:55 PM EDTSevere Thunderstorm WarningRAHVance65 min
Aug 21, 5:56 PM EDTSevere Thunderstorm WarningRAHWarren64 min
Aug 21, 6:06 PM EDTSevere Thunderstorm WarningRAHRichmond46 min
Aug 21, 6:06 PM EDTSevere Thunderstorm WarningRAHLee69 min
Aug 21, 6:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake77 min
Aug 21, 6:24 PM EDTSevere Thunderstorm WarningRAHHalifax81 min
Aug 21, 6:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston71 min
Aug 21, 6:47 PM EDTSevere Thunderstorm WarningRAHNash73 min
Aug 21, 6:55 PM EDTSevere Thunderstorm WarningRAHWilson80 min
Aug 21, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke77 min
Aug 21, 7:05 PM EDTSevere Thunderstorm WarningRAHEdgecombe70 min
Aug 21, 7:12 PM EDTSevere Thunderstorm WarningRAHWayne78 min
Aug 21, 7:15 PM EDTSevere Thunderstorm WarningRAHSampson75 min
Aug 21, 7:41 PM EDTSevere Thunderstorm WarningRAHJohnston40 min
Aug 21, 7:57 PM EDTSevere Thunderstorm WarningRAHHalifax22 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.